Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 25, 2007, 3:15 PM MDT for Dewey County, South Dakota. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 3:15 PM MDT (21:15 UTC)
- Expired
- May 25, 2007, 3:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 174 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:16 PM MDT | HAIL 0.88 | 15 Se Isabel, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:05 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 252115
SVRABR
SDC041-252145-
/O.NEW.KABR.SV.W.0039.070525T2115Z-070525T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
315 PM MDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
* UNTIL 345 PM MDT
* AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES SOUTHWEST OF LITTLE MOREAU REC AREA...OR
15 MILES NORTH OF LANTRY...MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE MOREAU REC AREA AROUND 345 PM MDT...
THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL
AND DAMAGING WINDS. TAKE SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
LAT...LON 4521 10144 4515 10129 4521 10119 4536 10105
4538 10138
$$
ALBRECHT1 follow-up statement
000
WWUS53 KABR 252127
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
427 PM CDT FRI MAY 25 2007
SDC041-252145-
/O.CON.KABR.SV.W.0039.000000T0000Z-070525T2145Z/
DEWEY SD-
327 PM MDT FRI MAY 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL DEWEY COUNTY...
AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF LITTLE MOREAU REC
AREA...OR 17 MILES NORTHEAST OF LANTRY...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE MOREAU REC AREA AROUND 345 PM MDT...
LAT...LON 4527 10141 4522 10126 4522 10119 4536 10105
4538 10138
$$
ALBRECHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:39 PM MDT, 36 minutes earlier.
Area forecast discussion, May 25, 2:39 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 339 PM CDT FRI MAY 25 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MAIN FORECAST ISSUES CENTER AROUND STORMS AND THEN TEMPERATURES. FAIRLY POTENT LOOKING WAVE NOW TURNING EAST ACROSS NORTHERN WYOMING. AT THE SURFACE LOW PRESSURE IS SPINNING UP OVER NORTHWEST SOUTH DAKOTA. THIS SFC LOW IS EXPECTED TO TRACK NORTHEAST INTO WEST CENTRAL MINNESOTA OVERNIGHT. MEANWHILE WARM FRONT LOOKS CAMPED OUT ALONG ND/SD BORDER AREA. SEVERE STORMS ALREADY POPPING OVER WEST RIVER AREA. EXPECT THAT DEVELOPING STORMS WILL ADVECT INTO CENTRAL PORTIONS OF THE STATE THIS EVENING WHERE INSTABILITY AXIS EXISTS. HAIL AND WIND ARE THE MAIN THREATS. ONCE STORMS TRACK INTO THE NORTHEAST CWA...THEY WILL RUN INTO INCREASINGLY STABLE AIR AND THUS SUSPECT THEY WILL PROBABLY BE JUST ORDINARY STORMS BY THAT TIME. BASED ON SYSTEM STRENGTH...LIKELY POPS SEEM ENTIRELY APPROPRIATE. CONCERNING WINDS...CENTRAL AND WESTERN CWA MAY SEE NEAR ADVISORY CRITERIA WINDS AT TIMES THIS EVENING...BUT DECIDED WITH SVR WATCH IN PLACE THAT THAT SHOULD BE THE MAIN HEADLINE AND DECIDED TO AXE ADVISORY. BY SATURDAY MOST OF THE SYSTEM HAS PASSED OFF INTO UPPER MISSISSIPPI RIVER VALLEY WITH PERHAPS JUST A FEW WRAPAROUND SHOWERS LEFT OVER NORTHEAST CWA IN THE MORNING. MAIN NEWS FOR SATURDAY WILL BE RATHER CHILLY TEMPERATURES. H85 TEMPS MIXED DOWN DRY ADIABATICALLY SUGGEST 50F MIGHT BE THE MAX FOR FAR NORTHEAST CWA WITH WARMER TEMPS TO THE WEST. ALSO WILL BE BREEZY TO WINDY OVER CWA ON SATURDAY. SATURDAY NIGHT SHOULD BE QUITE CHILLY WITH LOWS DROPPING INTO THE 30S OVER THE EASTERN CWA UNDER LIGHT WINDS VIA SURFACE HIGH. FOR SUNDAY AND SUNDAY NIGHT WEATHER LOOKS FAIRLY QUIET...ALTHOUGH LLJ RETURNING TO THE WEST LATE ON SUNDAY SHOULD HELP KEEP TEMPS UP WARMER THAN PREVIOUSLY FORECASTED. ALSO CAN NOT RULE OUT A LATE NIGHT STORM OVER FAR WESTERN CWA ON NOSE OF STRONG WAA. .LONG TERM...MONDAY THROUGH FRIDAY EXTENDED TERM BEGINS WITH GENERAL AGREEMENT IN THE MODELS...WITH THE MODELS ADVERTISING DIVERGING SOLUTIONS INTO THE END OF NEXT WEEK. GFS/ECMWF/CANADIAN ALL SHOW AN UPPER TROUGH PUSHING INTO THE NORTHERN ROCKIES MONDAY INTO TUESDAY...WITH LEE SIDE LOW PRESSURE DEVELOPING AT THE SURFACE. STILL EXPECT A CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY INTO TUESDAY...WITH WAA/INCREASING MOISTURE AHEAD OF THE SYSTEM MONDAY INTO MONDAY NIGHT. ANTICIPATE THE HIGHEST CHANCE FOR THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT AS THE SURFACE TROUGH AXIS PUSHES THROUGH THE AREA. UNCERTAINTY THEN INCREASES TOWARD WEDNESDAY INTO THE END OF THE WEEK AS THE GFS ADVERTISES CLOSING OFF THE UPPER LEVEL TROUGH...AND LETTING IT SIT OVER THE NORTHERN PLAINS THROUGH FRIDAY. EC/CANADIAN CONTINUE TO SHOW SIMILAR SOLUTIONS TO THE PAST FEW DAYS...WITH THE UPPER LEVEL TROUGH PUSHING THROUGH THE AREA TUESDAY...POSSIBLY INTO WEDNESDAY...WITH UPPER LEVEL RIDGING THEN BUILDING INTO THE AREA. LATEST HPC GUIDANCE IN SUPPORT OF THE EC/CAN SOLUTION...WITH THE GFS AS A BIT OF AN OUTLIER. THEREFORE DID CONTINUE WITH A DRY FORECAST FOR THE REMAINDER OF THE EXTENDED. AS FOR TEMPERATURES...MADE VERY LITTLE CHANGES. HOWEVER IF THE SOLUTION BEGINS TO SHIFT MORE TOWARD THE GFS SOLUTION...COOLER TEMPERATURE WILL BE NEEDED. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM OVER WESTERN SOUTH DAKOTA LATE THIS AFTERNOON...AND THEN MOVE EAST INTO THE CENTRAL PART OF THE STATE...AND LATE INTO THE NORTHEAST. SEVERE WEATHER IS POSSIBLE WITH LARGE HAIL AND STRONG WINDS MAINLY NEAR AND WEST OF THE MISSOURI RIVER VALLEY. OUTSIDE OF THUNDERSTORMS...EXPECT VFR CIGS AOA 6K FEET AND UNLIMITED VSBYS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TDK LONG TERM...ALBRECHT AVIATION...TDK
Hazardous weather outlook, May 25, 4:32 AM MDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 532 AM CDT FRI MAY 25 2007 SDZ006-018-261045- BROWN-SPINK- 532 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING...THEN THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS SOUTH DAKOTA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA...AND OTHER THAN DANGEROUS LIGHTNING...THE PRIMARY THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WINDS WILL INCREASE QUICKLY THIS MORNING AND BECOME GUSTY ACROSS THE AREA THIS AFTERNOON AND EVENING IN ADVANCE OF THE STORM SYSTEM. FLOODING IS EXPECTED TO CONTINUE ON THE JAMES RIVER FOR AN EXTENDED PERIOD OF TIME. SEE THE LATEST FLOOD STATEMENT FOR SPECIFIC INFORMATION REGARDING RIVER STAGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ASSOCIATED WITH ANOTHER SYSTEM MOVING EAST FROM THE ROCKY MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 7 PM THIS EVENING. MNZ039-046-SDZ007-008-011-019>023-261045- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 532 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING INTO THE AFTERNOON...THEN THUNDERSTORMS ARE LIKELY TONIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS SOUTH DAKOTA. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME...AND THE PRIMARY THREAT WILL BE DANGEROUS LIGHTNING. WINDS WILL INCREASE THIS MORNING AND BECOME GUSTY AT TIMES ACROSS THE AREA THIS AFTERNOON AND EVENING IN ADVANCE OF THE STORM SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ASSOCIATED WITH ANOTHER SYSTEM MOVING EAST FROM THE ROCKY MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>005-009-010-015>017-033>037-045-048-051-261045- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 532 AM CDT FRI MAY 25 2007 /432 AM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING AND EARLY AFTERNOON...THEN THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND THIS EVENING AS A LOW PRESSURE SYSTEM MOVES ACROSS SOUTH DAKOTA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA...AND OTHER THAN DANGEROUS LIGHTNING...THE PRIMARY THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH AN ISOLATED TORNADO POSSIBLE. WINDS WILL INCREASE QUICKLY THIS MORNING AND BECOME GUSTY THIS AFTERNOON ACROSS THE AREA IN ADVANCE OF THE STORM SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY ASSOCIATED WITH ANOTHER SYSTEM MOVING EAST FROM THE ROCKY MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 3 PM THIS AFTERNOON. ECKSTEIN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:43 AM MDT | Wind Advisory | ABR | Buffalo, Faulk, Hand, Hughes, Hyde, Jones and 4 more | 10 hr |
| May 25, 1:43 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 32 min |
| May 25, 2:18 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 12 min |
| May 25, 2:38 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 37 min |
| May 25, 3:50 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 12 min |
| May 25, 4:12 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 48 min |
| May 25, 4:15 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 45 min |
| May 25, 4:20 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 41 min |
| May 25, 5:06 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 54 min |
| May 25, 5:19 PM MDT | Severe Thunderstorm Warning | ABR | Jones | 26 min |
| May 25, 5:30 PM MDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley | 60 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.